Tonight I took the last dose of the Prevpac, which has disrupted many of my body’s normal routines, not least of which is the bacteria in my digestive system regulating, well, my digestive system.
In the last few days, I thought I must have burned my tongue, or brushed it too hard, or something, because it hurts a little bit. Then today, I started wondering if maybe I had something, since it wasn’t getting any better. I discovered that it’s turning a delightfully disgusting brownish-yellow color (no sticking my tongue out at anyone today, probably). A quick google on the side effects of the Prevpac shows that tongue discoloration is one of them, and it says I should notify my doctor immediately.
Well. Now I have thrush. What fun. It’s my old foe, Candida, in a different place. Actually, I think I’ve had a light touch of it for some time, and it got worse as my good bacteria were depopulated, and the bad bacteria set up shop.
So now I get to drink this disgusting yellow liquid that pretends to have a cherry taste to it. They’ve added some kind of wintergreen flavor to kill the aftertaste. It doesn’t, really. Four teaspoons a day for a week.
I am so looking forward to getting off this regimen and getting back to taking only a single allergy pill per day.
Yeah, yeah, I know. Things could be much worse, yadda yadda. But this is my soapbox, so I get to whine about nasty-tasting medicine, and bad bacteria doing bad things to me.
Thrush. Why the hell did they name it after a bird? Or do I not want to know?
Ew. Major ew.
Well, at least I’m done with the Prevpac and the Florastor. And sometime this summer or early fall, I’ll even get to know if it was all worth it, and if H. pylorii is dead and gone. Here’s hoping.